Patient :Due to elevated cholesterol of 6.58, LDL of 4.64, SGPT of 33.59, I was put on simvastatin 20mg (vidastat) for 2 months. However, after 2 months, the simvastatin did not seem to work, my cholesterol and LDL further increased to 7.52 and 5.12. But SGPT was down to 28.97. I was shifted to Lipitor 20mg. After 2 and 1/2 months of taking it, cholesterol (4.69) and LDL (2.77) became normal. BUT FBS now elevated to 5.72 and SGPT soared to 45.33! I am so worried that liver may have been damaged. Do I need a liver ultrasound? Should I start taking Essentialle Forte or Silymarin? Should i also start Metformin Glucophage XR 750mg, at leat for a month, to arrest any liver or sugar level problems. I am currently on maintenance meds for hypertension (micardis 40mg in the morning, and norvasc 5mg in the evening). I also overweight by 25-30 lbs. I am 44 years old, female. If i stop the lipitor, will my SGPT go back to normal? Thank you very much.
Symptoms: Elevated SGPT and FBS after taking Lipitor 20mg for 2 and 1/2 months
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.